Designs, Codes and Cryptography

, Volume 40, Issue 1, pp 41–58 | Cite as

Basic Theory in Construction of Boolean Functions with Maximum Possible Annihilator Immunity

  • Deepak Kumar Dalai
  • Subhamoy Maitra
  • Sumanta Sarkar
Article

Abstract

So far there is no systematic attempt to construct Boolean functions with maximum annihilator immunity. In this paper we present a construction keeping in mind the basic theory of annihilator immunity. This construction provides functions with the maximum possible annihilator immunity and the weight, nonlinearity and algebraic degree of the functions can be properly calculated under certain cases. The basic construction is that of symmetric Boolean functions and applying linear transformation on the input variables of these functions, one can get a large class of non-symmetric functions too. Moreover, we also study several other modifications on the basic symmetric functions to identify interesting non-symmetric functions with maximum annihilator immunity. In the process we also present an algorithm to compute the Walsh spectra of a symmetric Boolean function with O(n2) time and O(n) space complexity.

Keywords

Algebraic attack Algebraic degree Algebraic immunity Annihilator Annihilator immunity Balancedness Boolean functions Krawtchouk polynomials Nonlinearity Symmetric Boolean functions 

AMS Classification

94A60 06E30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Armknecht F (2004). Improving fast algebraic attacks. In: FSE 2004, number 3017 in Lecture Notes in Computer Science, pp 65–82. Springer VerlagGoogle Scholar
  2. 2.
    Batten LM (2004). Algebraic attacks over GF(q). In: Progress in Cryptology – INDOCRYPT 2004, pp. 84–91, number 3348, Lecture Notes in Computer Science, Springer-VerlagGoogle Scholar
  3. 3.
    Botev A (2004). On algebraic immunity of some recursively given sequence of correlation immune functions. In: Proceedings of XV international workshop on Synthesis and complexity of control systems, Novosibirsk, October 18–23, 2004, pp 8–12 (in Russian)Google Scholar
  4. 4.
    Botev A (2004). On algebraic immunity of new constructions of filters with high nonlinearity. In: Proceedings of VI international conference on Discrete models in the theory of control systems, Moscow, December 7–11, 2004, pp 227–230 (in Russian).Google Scholar
  5. 5.
    Botev A, and Tarannikov Y (2004). Lower bounds on algebraic immunity for recursive constructions of nonlinear filters. Preprint.Google Scholar
  6. 6.
    Braeken A, Preneel B (2005). On the algebraic immunity of symmetric Boolean functions. Cryptology ePrint Archive, http://eprint.iacr.org/, No. 2005/245, 26 July, 2005Google Scholar
  7. 7.
    Canteaut A (2005). Open problems related to algebraic attacks on stream ciphers. In: WCC 2005, pp 1–10, invited talkGoogle Scholar
  8. 8.
    Canteaut, A, Videau, M 2005Symmetric Boolean functionsIEEE Trans Inform Theory5127912811CrossRefGoogle Scholar
  9. 9.
    Carlet C (2004). Improving the algebraic immunity of resilient and nonlinear functions and constructing bent functions. IACR ePrint server, http://eprint.iacr.org, 2004/276.Google Scholar
  10. 10.
    Carlet C, Gaborit P (2005). On the construction of balanced Boolean functions with a good algebraic immunity. In: First Workshop on Boolean Functions: Cryptography and Applications, BFCA 05, March 7–9, 2005, LIFAR, University of Rouen, France.Google Scholar
  11. 11.
    Cheon JH, Lee DH (2004). Resistance of S-boxes against Algebraic Attacks. In: FSE 2004, number 3017 in Lecture Notes in Computer Science, pp 83–94. Springer VerlagGoogle Scholar
  12. 12.
    Cho JY, Pieprzyk J (2004). Algebraic attacks on SOBER-t32 and SOBER-128. In: FSE 2004, number 3017 in Lecture Notes in Computer Science, pp 49–64. Springer VerlagGoogle Scholar
  13. 13.
    Constantine GM (1987). Combinatorial theory and statistical design. John Wiley & SonsGoogle Scholar
  14. 14.
    Courtois N, Pieprzyk J (2002). Cryptanalysis of block ciphers with overdefined systems of equations. In: Advances in Cryptology—ASIACRYPT 2002, number 2501 in Lecture Notes in Computer Science, pp 267–287. Springer VerlagGoogle Scholar
  15. 15.
    Courtois N, Meier W (2003). Algebraic attacks on stream ciphers with linear feedback. In: Advances in Cryptology—EUROCRYPT 2003, number 2656 in Lecture Notes in Computer Science, pp 345–359. Springer VerlagGoogle Scholar
  16. 16.
    Courtois N (2003). Fast algebraic attacks on stream ciphers with linear feedback. In: Advances in Cryptology—CRYPTO 2003, number 2729 in Lecture Notes in Computer Science, pp 176–194. Springer VerlagGoogle Scholar
  17. 17.
    Courtois N, Debraize B, Garrido E (2005). On exact algebraic [non-]immunity of S-boxes based on power functions. Cryptology ePrint Archive, http://eprint.iacr.org/, No. 2005/203, 28 June, 2005Google Scholar
  18. 18.
    Dalai DK, Gupta KC, Maitra S (2004). Results on Algebraic immunity for cryptographically significant boolean functions. In: INDOCRYPT 2004, pp 92–106, number 3348, Lecture Notes in Computer Science, Springer-VerlagGoogle Scholar
  19. 19.
    Dalai DK, Gupta KC, Maitra S (2005). Cryptographically significant Boolean functions: construction and analysis in terms of algebraic immunity. In: Fast Software Encryption, FSE 2005, pp 98–111, number 3557, Lecture Notes in Computer Science, Springer-VerlagGoogle Scholar
  20. 20.
    Dalai DK, Maitra S, Sarkar S (2005). Basic theory in construction of Boolean functions with maximum possible annihilator immunity. Cryptology ePrint Archive, http://eprint.iacr.org/, No. 2005/229, 15 July, 2005.Google Scholar
  21. 21.
    Dillon JF (1974). Elementary Hadamard Difference sets. PhD Thesis, University of MarylandGoogle Scholar
  22. 22.
    Ding C, Xiao G, Shan W (1991). The stability theory of stream ciphers. Number 561 in Lecture Notes in Computer Science. Springer-VerlagGoogle Scholar
  23. 23.
    Krasikov, I 1996On integral zeros of Krawtchouk polynomialsJ Combin Theory, Series A747199MATHMathSciNetCrossRefGoogle Scholar
  24. 24.
    Lee DH, Kim J, Hong J, Han JW, Moon D (2004). Algebraic attacks on summation generators. In: FSE 2004, number 3017 in Lecture Notes in Computer Science, pp 34–48. Springer VerlagGoogle Scholar
  25. 25.
    MacWillams FJ, Sloane NJA (1977). The theory of error correcting codes. North HollandGoogle Scholar
  26. 26.
    Maitra S, (2000). Boolean functions with important cryptographic properties. PhD Thesis, Indian Statistical InstituteGoogle Scholar
  27. 27.
    Maitra, S, Sarkar, P 2002Maximum nonlinearity of symmetric boolean functions on odd number of variablesIEEE Trans Inform Theory4826262630September 2002MathSciNetCrossRefGoogle Scholar
  28. 28.
    Meier W, Pasalic E, Carlet C (2004). Algebraic attacks and decomposition of Boolean functions. In: Advances in Cryptology—EUROCRYPT 2004, number 3027 in Lecture Notes in Computer Science, pp 474–491. Springer VerlagGoogle Scholar
  29. 29.
    Savicky, P 1994On the bent Boolean functions that are symmetricEur J Combinatorics15407410MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2006

Authors and Affiliations

  • Deepak Kumar Dalai
    • 1
  • Subhamoy Maitra
    • 1
  • Sumanta Sarkar
    • 1
  1. 1.Applied Statistics UnitIndian Statistical InstituteKolkataIndia

Personalised recommendations